Alert archive / Florida / Wind Advisories in 2025
Wind Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Oct 29, 2025, 12:45 AM CDT for Bay County, Gulf County, Walton County, Florida. It took effect at Oct 29, 2025, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2025, 12:45 AM CDT (05:45 UTC)
- In effect from
- Oct 29, 2025, 10:00 AM CDT
- Expired
- Oct 29, 2025, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.8 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS72 KTAE 290545 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 145 AM EDT Wed Oct 29 2025 FLZ108-112-114-300300- /O.NEW.KTAE.WI.Y.0005.251029T1500Z-251030T0300Z/ South Walton-Coastal Bay-Coastal Gulf- Including the cities of Santa Rosa Beach, Callaway, Bunker, Lynn Haven, Beacon Hill, White City, Odena, Panama City, Overstreet, Magnolia Beach, Saint Joe Beach, Port St. Joe, Vicksburg, Oak Grove, Point Washington, Sandestin, Cairo, Southport, Freeport, Portland, and Turquoise Beach 145 AM EDT Wed Oct 29 2025 /1245 AM CDT Wed Oct 29 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Bay, Coastal Gulf, and South Walton Counties. * WHEN...From 11 AM EDT /10 AM CDT/ this morning to 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DVD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Oct 28, 8:39 PM CDT, 4 hours 6 minutes earlier. Its key messages:
- Issued at 934 PM EDT Tue Oct 28 2025
- A strong cold front is forecast to move through on Wednesday with the coldest temperatures of the season so far in its wake. Scattered showers are expected ahead of the front with breezy conditions behind the front on Wednesday afternoon.
- A Gale Watch is currently in effect for our western Gulf waters for the potential to see frequent wind gusts around 35 knots tomorrow. Otherwise, a Small Craft Advisory is in effect for the eastern half of our Gulf waters due to winds greater than 20 knots.
Area forecast discussion, Oct 28, 8:39 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
939 PM EDT Tue Oct 28 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 934 PM EDT Tue Oct 28 2025
- A strong cold front is forecast to move through on Wednesday
with the coldest temperatures of the season so far in its wake.
Scattered showers are expected ahead of the front with breezy
conditions behind the front on Wednesday afternoon.
- A Gale Watch is currently in effect for our western Gulf waters
for the potential to see frequent wind gusts around 35 knots
tomorrow. Otherwise, a Small Craft Advisory is in effect for
the eastern half of our Gulf waters due to winds greater than
20 knots.
&&
.UPDATE...
Issued at 934 PM EDT Tue Oct 28 2025
The main changes to tonight's forecast were adjusting PoPs, sky
cover, and T/Td based on the latest trends. Rain chances were
trimmed back to the west in response to a slower arrival time of
precipitation from the current HRRR - now closer to 14Z at our
Central Timezone counties. Widespread low stratus blanketing the
entire necessitated increasing sky cover, which is depicted best
by the HRRR. Local CAMs are having a decent handle on temperature
& dew points, so leaned on that guidance.
&&
.SHORT TERM...
(This Evening through Wednesday)
Issued at 309 PM EDT Tue Oct 28 2025
Northeast winds today clock around to being southerly for a few
hours tomorrow morning ahead of our next frontal system. This brief
window will allow for some slight moisture advection across our FL
counties and parts of extreme southern GA, with dew points
increasing into the upper 50s to low 60s. As the front approaches
late tomorrow morning and afternoon, its proximity to the base of
the trough will push through an LLJ of around 35-50 kts. Gusty
conditions should be expected tomorrow as PBL eddies/mixing and
convection lead to some of these 850mb winds to mix to the surface.
Given the lack of significant moisture, shower/storm coverage is
expected to be minimal. The front is also expected to be fairly
narrow/skinny leading to minimal rainfall accumulations for the
region. The front will be fully out of the region by Wednesday
evening.
Expect daytime highs generally in the mid 60s to mid 70s, with the
coolest temps to the NW and the warmest temps to the SE. Expect
overnight low temps generally in the low to mid 50s.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 309 PM EDT Tue Oct 28 2025
Fairly benign dry and cool to cold conditions follow in behind the
cold front as cold air advection is in full swing through the
remainder of the week and into the weekend. An area of low pressure
looks appear in the western Gulf late in the weekend into the early
part of next week. Guidance is currently in disagreement on where
this low ends up going, stay tuned over the next several days to see
how we'll end up impacted, if at all, from this next system.
Expect daytime highs to gradually warm up from generally the low to
mid 60s on Thursday into the low to mid 70s by Monday. Similarly,
overnight low temps generally in the low to mid 40s on Thursday warm
up into the low 50s by Monday.
&&
.AVIATION...
(00Z TAFS)
Issued at 737 PM EDT Tue Oct 28 2025
An extensive stratus deck blanketing all terminals will maintain
MVFR cigs in the 1500-2000-ft range thru tonight. A brief period
of IFR cigs are possible at ABY/VLD during the pre-dawn hrs for
which a TEMPO group was introduced to acct. For tmrw, a strong
cold front should bring a thin line of showers with an abrupt aftn
wind shift from south to SE immediately ahead of, to westerly
behind it (westerly). The former is fcst to be sustained 12-15 kts
- gusts in excess of 20 kts. Clouds then lift from west to east.
&&
.MARINE...
Issued at 309 PM EDT Tue Oct 28 2025
A cold front will push across the waters tomorrow, followed by
strong to possibly gale-force west to northwest gusts Wednesday
night into Thursday. A Gale Watch is currently in effect for the
western half of our waters tomorrow. Likewise, a small craft
advisory is also in effect for our eastern waters tomorrow. High
surf is also possible along the St Joseph Peninsula Wednesday
afternoon through Thursday with the strong westerly winds. Winds
will diminish by Friday.
&&
.FIRE WEATHER...
Issued at 309 PM EDT Tue Oct 28 2025
A strong cold front will quickly sweep across the region on
Wednesday, followed by strong northwest wind and much colder air on
Thursday. Minimum RH values are expected to dip into the 30s for
many location on Friday through Sunday afternoons.
&&
.HYDROLOGY...
Issued at 309 PM EDT Tue Oct 28 2025
Less than half an inch of rainfall is expected over the next week,
there are currently no flooding concerns. Drought conditions will
therefore persist and/or worsen across much of the Tri-State area.
Visit www.weather.gov/tae/LocalDrought for more information.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 73 48 66 / 0 30 0 0
Panama City 57 72 52 67 / 0 50 0 0
Dothan 53 65 46 62 / 0 60 0 0
Albany 52 69 46 63 / 0 60 10 0
Valdosta 53 73 47 66 / 0 30 10 0
Cross City 54 76 49 70 / 0 20 10 0
Apalachicola 58 73 54 67 / 0 30 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 6 AM EDT /5 AM CDT/ Wednesday for
FLZ114.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 PM Wednesday to 8 PM EDT Thursday
for GMZ730-755-765-775.
Gale Watch from Wednesday morning through Wednesday evening for
GMZ751-752-770-772.
Small Craft Advisory from 10 PM Wednesday to 1 AM CDT Friday for
GMZ751-752-770-772.
&&
UPDATE...IG3
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...IG3
MARINE...Oliver
FIRE WEATHER...Oliver
HYDROLOGY...OliverIn the hours before
Local storm report, Oct 29, 12:32 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
132 AM EDT Wed Oct 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Tornado Mexico Beach 29.94N 85.41W
10/27/2025 Bay FL NWS Storm Survey
*** 10 INJ ***
EF1 tornado confirmed by storm survey.
0735 AM Tornado 1 WNW Mexico Beach 29.96N 85.44W
10/27/2025 Bay FL NWS Storm Survey
EF0 tornado confirmed by storm survey.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:42 AM CDT | High Surf Advisory | TAE | Gulf | 40 hr |
| Oct 29, 12:44 AM CDT | Gale Warning | TAE | 21 hr | |
| Oct 29, 12:23 PM CDT | Special Marine Warning | TAE | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.